Funnel Cloud, Butler
- When
- June 26, 7:24 PM CST
- Where
- Butler County, 2 mi SW of Neelyville
- Reported by
- Law Enforcement
- Coordinates
- 36.550, -90.525
A funnel cloud was reported over fields in a rural area.
An isolated thunderstorm developed in a highly unstable air mass with weak vertical wind shear. Mid-level winds were very light due to the presence of a ridge aloft.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated thunderstorm developed in a highly unstable air mass with weak vertical wind shear. Mid-level winds were very light due to the presence of a ridge aloft. Surface winds were from the southwest, providing heat and moisture to the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 5:24 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 624 PM CDT SAT JUN 26 2010 .UPDATE... UPDATED FOR THE 00Z TAF ISSUANCE. && .DISCUSSION... HEAT THROUGH SUNDAY FOLLOWED BY A GOOD CHANCE OF THUNDERSTORMS BEGINNING SUN NIGHT...REMAIN THE PRIMARY FORECAST FOCUS FOR THIS PACKAGE. SUNDAY SHOULD BE AN ALMOST CARBON COPY OF TODAY WITH HEAT INDICES AGAIN IN THE 100 TO 105 RANGE. SIGNIFICANT WEATHER PATTERN CHANGES THEREAFTER WILL BRING A BREAK FROM THE HEAT FOR MUCH OF THE NEW WORK WEEK AS THE STRONGEST COLD FRONT IN A FEW WEEKS PUSHES SOUTH ACROSS THE FA. ECMWF...GFS AND NAM MODELS ALL HAVE COLD FRONT OVER NW MO MIDDAY SUNDAY...BUT THE GFS LAGS THE FRONT/CONVECTION MORE THEREAFTER WITH THE ECMWF BEING IN BETWEEN THE GFS AND NAM ON THE FRONTS PROGRESSION WILL LEAN MORE TOWARD THE BIT FASTER ECMWF/NAM SOLUTION WHICH ALSO ALIGNS MORE WITH THE ONGOING FORECAST. SUNDAY NIGHT AND MONDAY MORNING SHOULD OFFER THE BEST CHANCE OF RAIN WITH THE FRONT PROGRESSING SOUTH ACROSS THE FA...TO NEAR THE OH RIVER BY MONDAY EVENING AND SOUTH INTO AR AND TN BY TUE MORNING. WILL BUMP POPS TO THE LIKELY CATEGORY SUN NIGHT ACROSS THE NORTH AND TREND TOWARD LESSER POPS BY MON PM ACROSS THE NORTH TO HIGHER POPS ACROSS THE SE TO BETTER ALIGN WITH THE FRONTS EXPECTED PROGRESSION. WILL KEEP A SLIGHT CHANCE ACROSS THE SE ONLY MON EVE...WITH A DRY FORECAST THEREAFTER FOR THE ENTIRE FA. GIVEN THE TIMING OF THE SYSTEM AND LIMITED DYNAMICS...THE SEVERE POTENTIAL LOOKS MINIMAL. TWEAKED TEMPS DOWN A DEGREE TONIGHT GIVEN LAST NIGHTS VALUES ..OTHERWISE ONGOING TEMPS LOOK GOOD. FOR TUESDAY THROUGH THE END OF THE FORECAST...HIGH PRESSURE WILL SETTLE IN OVER THE UPPER MIDWEST/GREAT LAKES REGION ACCORDING TO BOTH GFS AND ECMWF. THIS WILL KEEP OUR REGION IN A NORTHEAST TO EAST FLOW THROUGH THE END OF THE WORK WEEK...THUS PROVIDING A DRY AND COOLER WEATHER PATTERN. LATEST MEX GUIDANCE IS THUS TRENDING COOLER...AND TWEAKED TEMPS AND DEW POINTS DOWN A LITTLE...AND SOMETIMES SEVERAL DEGREES...THROUGHOUT THE EXTENDED. && .AVIATION... VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH THE NEXT 24 HOURS. ISOLATED TSRA ARE POSSIBLE AT THE KPAH SITE THROUGH 02Z. OTHERWISE ONLY OTHER ISSUE WILL BE SOME SLY WIND GUSTS UP TO 20KTS POSSIBLE BY LATE MORNING ON SUNDAY ALONG WITH A SLIGHTLY BETTER CHC AT TSRA FROM 16Z ON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP/RJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 355 AM CDT SAT JUN 26 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 355 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 DEGREE RANGE TODAY INTO EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY THIS AFTERNOON. HOWEVER...ANY STORMS THAT DO FORM SHOULD STAY BELOW SEVERE LEVELS. MINOR TO MODERATE FLOODING IS OCCURRING ALONG PORTIONS OF THE WABASH AND MISSISSIPPI RIVERS. PLEASE REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 DEGREE RANGE AGAIN SUNDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...SUNDAY NIGHT...AND MONDAY AS A COLD FRONT APPROACHES...AND THEN MOVES ACROSS THE REGION. ISOLATED SEVERE STORMS CANNOT BE RULED OUT DURING THAT TIME. ALSO...MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ON PARTS OF THE WABASH AND MISSISSIPPI RIVERS...AS DETAILED IN THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 422 PM CDT SAT JUN 26 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-270930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 422 PM CDT SAT JUN 26 2010 ...HEAT INDICES FROM 100 TO 105 DEGREES EXPECTED AGAIN ON SUNDAY... SOUTHWEST WINDS WILL CONTINUE TO BRING THE HEAT AND HUMIDITY BACK FOR THE REST OF THE WEEKEND. HIGH TEMPERATURES IN THE MID 90S WILL COMBINE WITH THE MUGGY AIR...CREATING HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES ON SUNDAY...MAINLY FROM MID AFTERNOON INTO EARLY EVENING. OVERNIGHT LOWS WILL ONLY FALL OFF INTO THE MIDDLE TO UPPER 70S. THE DURATION OF THIS HEAT WAVE WILL BE SHORTENED BY A COLD FRONT THAT IS EXPECTED TO CROSS OUR REGION ON MONDAY. IF YOU ARE PLANNING OUTDOOR ACTIVITIES SUNDAY...BE SURE TO BRING ALONG PLENTY OF NON ALCOHOLIC BEVERAGES. TAKE FREQUENT REST BREAKS IN THE SHADE OR IN AN AIR CONDITIONED PLACE. MAKE SURE OUTDOOR PETS HAVE PLENTY OF WATER...AND A SHADY PLACE TO REST. RST
The Memphis radar (KNQA), 146 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported over fields in a rural area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230783.